Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 20, 2011, 3:28 AM CDT for Audubon County, Carroll County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2011, 3:28 AM CDT (08:28 UTC)
- Expired
- Mar 20, 2011, 4:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Audubon County, IA, Carroll County, IA
The radar
The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS53 KDMX 200828
SVRDMX
IAC009-027-200915-
/O.NEW.KDMX.SV.W.0001.110320T0828Z-110320T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
328 AM CDT SUN MAR 20 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
EASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
* UNTIL 415 AM CDT
* AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR AUDUBON...OR 21 MILES SOUTH OF CARROLL...AND
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GLIDDEN...DEDHAM...WILLEY...CARROLL AIRPORT AND RALSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4221 9466 4221 9465 4212 9464 4191 9463
4186 9470 4186 9475 4182 9475 4170 9491
4180 9503
TIME...MOT...LOC 0828Z 219DEG 37KT 4180 9493
WIND...HAIL <50MPH 1.00IN
$$
COGIL2 follow-up statements
238
WWUS53 KDMX 200844
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
344 AM CDT SUN MAR 20 2011
IAC009-200854-
/O.CAN.KDMX.SV.W.0001.000000T0000Z-110320T0915Z/
AUDUBON IA-
344 AM CDT SUN MAR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN AUDUBON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4221 9466 4220 9465 4213 9464 4193 9463
4186 9475 4192 9492
TIME...MOT...LOC 0844Z 219DEG 37KT 4192 9477
$$
IAC027-200915-
/O.CON.KDMX.SV.W.0001.000000T0000Z-110320T0915Z/
CARROLL IA-
344 AM CDT SUN MAR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CARROLL COUNTY UNTIL 415 AM CDT...
AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF COON RAPIDS...OR 12 MILES SOUTH OF
CARROLL...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
GLIDDEN...WILLEY...CARROLL AIRPORT AND RALSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4221 9466 4220 9465 4213 9464 4193 9463
4186 9475 4192 9492
TIME...MOT...LOC 0844Z 219DEG 37KT 4192 9477
WIND...HAIL <50MPH 1.00IN
$$
COGIL936
WWUS53 KDMX 200913
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
413 AM CDT SUN MAR 20 2011
IAC027-200923-
/O.EXP.KDMX.SV.W.0001.000000T0000Z-110320T0915Z/
CARROLL IA-
413 AM CDT SUN MAR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY WILL
EXPIRE AT 415 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4221 9466 4220 9465 4213 9464 4193 9463
4186 9475 4192 9492
TIME...MOT...LOC 0913Z 219DEG 37KT 4214 9450
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:17 AM CDT, 11 minutes earlier.
Area forecast discussion, Mar 20, 3:17 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 317 AM CDT SUN MAR 20 2011 .SHORT TERM /TODAY/... ONGOING STRONG MOISTURE TRANSPORT IS HELPING FUEL SHOWERS AND THUNDERSTORMS ACRS MUCH OF CENTRAL IOWA EARLY THIS MORNING. SO FAR THE CONVECTION HAS BEEN MULTICELLULAR NON SEVERE AS WOULD BE EXPECTED WITH LIMITED CAPE AND RELATIVELY MOIST PROFILES ALOFT. HOWEVER...HAVE SEEN SOME STRONG TO SEVERE CONVECTION JUST TO THE SOUTHWEST OF THE AREA ON NOSE OF BEST MOISTURE AND INSTABILITY. GIVEN THE TRAJECTORIES OF THE LLJ AND INSTABILITY...WILL LIKELY SEE SOME OF THIS CONVECTION SLIDE INTO FAR SOUTHERN IOWA BEFORE DAYBREAK. ANTICIPATE THE WIDESPREAD CONVECTION TO GRADUALLY SHIFT TO THE NORTHEAST WITH THE STRONGEST THETA-E ADVECTION WITH COVERAGE DECREASING ACRS CENTRAL IOWA BY LATER IN THE MORNING. WILL THEN SEE INSTABILITY AXIS MOVE INTO THE AREA BY MIDDAY AHEAD OF A QUICKLY APPROACHING COLD FRONT. THE RAPID PROGRESS OF THE FRONT WILL LIMIT THE STRONGEST AFTERNOON CONVECTION TO THE SOUTHEAST QUARTER OF THE FORECAST AREA PRIOR TO THE FRONT EXITING. SHEAR WILL BE SUFFICIENT FOR SOME SEVERE CONVECTION IN MAIN INSTABILITY CORRIDOR WITH THE POSSIBILITY OF LARGE HAIL. MAY ALSO MANAGE TO GET SOME WIND GUSTS AS THE STABLE NEAR SFC LAYER GRADUALLY ERODES AWAY. TEMPERATURES WILL ONCE AGAIN CLIMB WELL ABOVE NORMAL WITH THERMAL RIDGE PASSING INTO THE STATE WITH READINGS NEAR 70 ONCE AGAIN IN THE SOUTH. .LONG TERM /TONIGHT THROUGH SATURDAY/... VERY ACTIVE FORECAST REMAINS ON TRACK OVER THE NEXT SEVERAL DAYS...REALLY THROUGH MOST OF THE LONG TERM FORECAST PERIOD. LITTLE CHANGE IN THINKING TONIGHT AS A LARGE GYRE REMAINS JUST OFFSHORE THE PACIFIC U.S. COAST...WITH 500 MB FLOW TURNING TO SOUTHWESTERLY ACROSS THE CENTRAL U.S. AND AN INITIAL SHORTWAVE IMPULSE CURRENTLY MOVING OFF THE ROCKIES INTO THE WESTERN HIGH PLAINS. THIS LEADING SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS OUR AREA TODAY AS DISCUSSED ABOVE...TAPERING OFF QUICKLY THIS EVENING AS A SURFACE TROUGH SWEEPS ACROSS THE AREA. TIMING OF THE END OF PRECIP WILL BE VERY CLOSE ON EITHER SIDE OF 00Z THIS EVENING...NAMELY THE BEGINNING OF THE TONIGHT/LONG TERM PERIOD...SO HAVE HUNG ONTO SOME SLIGHT CHANCE TO LOW CHANCE POPS ACROSS OUR SOUTHEASTERN HALF OR SO TO ACCOUNT FOR ANY LINGERING STORMS IN THE EVENING...WHICH SHOULD BE OUT OF THE AREA WELL BEFORE MIDNIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE IN JUST THE FIRST COUPLE OF HOURS AFTER 00Z IF THE TROUGH HAS NOT CLEARED OUR AREA BEFORE THEN. THE TROUGH WILL STALL SOMEWHERE ACROSS NORTHERN MISSOURI LATER TONIGHT. FROM LATER TONIGHT THROUGH MOST OF MONDAY MORNING RIDGING WILL MOVE VERY QUICKLY THROUGH THE REGION RESULTING IN MUCH COOLER TEMPERATURES ESPECIALLY ACROSS NORTHERN IOWA...HOWEVER THIS CHANGE IN WEATHER WILL BE SHORT LIVED AS THE GYRE OFF THE WEST COAST WILL PHASE INTO A LONGWAVE TROUGH AND BE APPROACHING THE WESTERN ROCKIES BY MIDDAY MONDAY. THIS WILL STRENGTHEN THE 500 MB FLOW AND TURN IT EVEN FURTHER SOUTHWEST...ONCE AGAIN PRODUCING CYCLOGENESIS IN THE LEE OF THE ROCKIES WITH A SURFACE LOW LIKELY DEVELOPING RAPIDLY AROUND NORTHEASTERN COLORADO/WESTERN NEBRASKA. IN RESPONSE THE OLD TROUGH BOUNDARY ACROSS NORTHERN MISSOURI WILL BEGIN TO SHARPEN AND SLOWLY RETREAT NORTHWARD AS A WARM FRONT. BY MONDAY NIGHT MOST OF THE ENERGY OF THE LONGWAVE TROUGH TO OUR WEST WILL BE CONSOLIDATING INTO A CLOSED 500 MB LOW AND WHEELING NORTHEAST INTO WYOMING AND MONTANA...WHICH WILL CAUSE THE SURFACE LOW REFLECTION TO MOVE UP TO AROUND SIOUX CITY BY TUESDAY MORNING AND PULLING THE WARM FRONT SLOWLY UP INTO CENTRAL IOWA. BY MONDAY AFTERNOON AND EVENING DESTABILIZATION AND FORCING WILL BE SUFFICIENT TO GENERATE SHOWERS AND THUNDERSTORMS ALONG THE NORTH OF THE BOUNDARY...BUT TO THE SOUTH PRECIP IS MORE UNCERTAIN AS FORECAST SOUNDINGS INDICATE AN EML MOVING INTO THAT REGION. HAVE THUS INCREASED POPS SUBSTANTIALLY TO LIKELIES ACROSS ABOUT THE NORTHERN TWO THIRDS OF THE CWA...BUT KEPT THEM IN THE 40 TO 50 RANGE ACROSS THE SOUTH. THERE WILL ONCE AGAIN BE A NARROW WINDOW OF OPPORTUNITY FOR SEVERE STORMS ON MONDAY AFTERNOON AND EVENING ESPECIALLY ALONG THE WARM FRONT AND CLOSE TO THE APPROACHING SURFACE LOW IN OUR WEST AND SOUTHWEST...HOWEVER THIS IS CONDITIONAL ON THE LOCATION OF THE FRONT...DEGREE OF DESTABILIZATION...AND POSSIBLE IMPACT OF THE EML. ON TUESDAY THINGS COULD GET EVEN MORE INTERESTING AS A SECONDARY SHORTWAVE ROUNDING THE 500 MB TROUGH TO OUR NORTHWEST WILL DRAG THE LOW MORE SOUTHEASTWARD ACROSS OUR AREA BY TUESDAY NIGHT...PROLONGING THE OVERALL PRECIP EVENT AND INCREASING THE POTENTIAL FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. FORECAST MODELS ARE NEARLY UNANIMOUS IN BRINGING THE SURFACE LOW INTO OUR NORTHWESTERN COUNTIES BY 00Z TUESDAY EVENING...WITH THE WARM FRONT STRETCHING EAST SOUTHEAST FROM THE LOW AND A TROUGH TRAILING SOUTHWARD DOWN OUR SOUTHWESTERN CWA BORDER WITH OAX. STRONG FORCING NEAR THE TRIPLE POINT ASSOCIATED WITH THE STRONG SHORTWAVE ROUNDING THE 500 MB TROUGH WILL LIKELY RESULT IN VIGOROUS CONVECTION WITH STRONGLY SHEARED PROFILES IN PLACE. SPC HAS PLACED VIRTUALLY OUR ENTIRE AREA WITHIN A 30 PERCENT SLIGHT RISK AREA DURING THIS TIMEFRAME WHICH SEEMS WARRANTED. THIS SITUATION WILL BEAR MONITORING OVER THE NEXT COUPLE OF DAYS. THE NEARLY STACKED LOW AND SURFACE TROUGH WILL FINALLY CROSS OUR AREA LATE TUESDAY EVENING...ENDING OUR THUNDERSTORMS AND SEVERE WEATHER THREAT BUT ALSO BRINGING SIGNIFICANTLY COLDER AIR WITH STRENGTHENING NORTHWESTERLY WINDS INTO IOWA. WE MAY EVEN SEE SOME LIGHT SNOW MIX AT TIMES FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS OUR NORTHERN COUNTIES...BUT NO REAL ACCUMULATION IS EXPECTED. ALREADY BY THURSDAY MORNING THIS WHOLE SCENARIO WILL BE SETTING UP FOR A POSSIBLE REPEAT WITH ANOTHER GYRE OFF THE NORTHWEST U.S. COAST AND A LEADING IMPULSE CROSSING THE ROCKIES...AND THE LONGER RANGE MODELS ARE HAVING TROUBLE RESOLVING THE EVOLUTION AND EFFECTS OF THIS SHORTWAVE ACROSS IOWA ON THURSDAY NIGHT/FRIDAY. HOWEVER...WITH MUCH COOLER AND DRIER AIR IN PLACE ACROSS THE REGION ANY PRECIP THAT DOES OCCUR WOULD LIKELY BE IN THE FORM OF LIGHT SNOW OR COLD RAIN. HAVE KEPT SLIGHT POPS IN OUR SOUTHWESTERN COUNTIES ON THURSDAY NIGHT BUT OTHERWISE HAVE NOT ADJUSTED THE FORECAST IN THESE EXTENDED PERIODS AS MORE RUN TO RUN MODEL CONSISTENCY IS NEEDED. && .AVIATION...20/06Z INITIALLY DRY LOW LEVEL AIR DELAYING LOWERING OF CEILINGS AND ONSET OF PRECIPITATION. STRONG THETA-E ADVECTION SHOULD RESULT IN WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT AND CONTINUED LIGHT RAIN THROUGH THE MORNING HOURS. MODEL SOUNDINGS SHOW STRONG LOW-LEVEL JET JUST OFF THE BOUNDARY LAYER AND CONTINUED LOW-LEVEL SHEAR LATE TONIGHT. COLD FRONT MOVES THROUGH SUNDAY AFTERNOON. COULD SEE THUNDERSTORM DEVELOPMENT IN THE LATE AFTERNOON IN THE SOUTHEAST. && .HYDROLOGY...19/20Z SNOW MELT IN THE FAR NORTH IS ALREADY AFFECTING RIVERS ACROSS NORTHERN IOWA. MODERATE FLOODING IS EXPECTED AT ESTHERVILLE ON THE WEST FORK DES MOINES RIVER BY MID WEEK...AND MINOR FLOODING ON THE EAST FORK DES MOINES RIVERS IS EXPECTED OVER THE NEXT SEVERAL DAYS. RIVER FLOOD WARNINGS ARE NOW IN EFFECT FOR SEVERAL SITES OVER NORTHERN IOWA. AN ACTIVE WEATHER PATTERN FOR SUNDAY AND THE UPCOMING WEEK WILL THREATEN CONDITIONS FURTHER. SOME UNCERTAINTY EXISTS IN EXACTLY HOW THE SNOW MELT FROM THE SNOWPACK OVER SOUTH DAKOTA AND MINNESOTA WILL RESPOND OVER THE NEXT THREE TO FIVE DAYS. RAINFALL FROM A COUPLE OF WEATHER SYSTEMS THAT WILL AFFECT THE MIDWEST WILL COMPLICATE THINGS. TONIGHT AND SUNDAY RAIN WILL DEVELOP AND SPREAD NORTHEAST FROM MISSOURI. RAINFALL AMOUNTS ARE NOT CERTAIN BUT THE HEAVIEST RAINFALL WILL LIKELY REMAIN OVER SOUTHERN IOWA AND HAVE A MINIMAL IMPACT TO RIVERS CURRENTLY IN FLOOD. A SECOND SYSTEM FOR MONDAY AND TUESDAY WILL BRING MORE WIDESPREAD RAINFALL WITH HIGHER RAINFALL AMOUNTS LIKELY ACROSS THE NORTH AND EAST. THIS IS A CHANGE FROM PREVIOUS THINKING AND THIS WILL IMPACT RIVERS. COLDER AIR WILL MOVE INTO THE REGION MID TO LATE WEEK SO SNOWMELT FROM THE SNOWPACK UP NORTH WILL DIMINISH. HOWEVER...THE INTERACTION OF HOW MUCH SNOW MELT WILL OCCUR...HOW MUCH WILL MAKE IT INTO THE RIVERS AND JUST HOW MUCH RAINFALL WILL OCCUR AND WHERE LEADS TO SOME UNCERTAINTY OF ADDITIONAL FLOODING BUT WITH AREA RIVERS ALREADY IN FLOOD AND FORECAST TO BE IN MODERATE FLOOD THE SITUATION WILL NEED TO BE MONITORED. TO KEEP INFORMED OF THE ACTIONS OF AREA RIVERS PLEASE REFER TO OUR AHPS RIVER WEB PAGES FOR MORE INFORMATION ON RIVER FORECASTS. GO TO OUR WEB SITE AT WEATHER.GOV/DESMOINES THEN CLICK ON THE OPTION FOR RIVERS & LAKES ON THE LEFT HAND MENU. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...LEE HYDROLOGY...FAB AVIATION...JOHNSON
Hazardous weather outlook, Mar 19, 11:10 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1110 PM CDT SAT MAR 19 2011 IAZ027-028-033>039-044>050-057>062-070>075-081>086-092>097-210415- BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1110 PM CDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECAST TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED DURING THE DAY ON SUNDAY AND INTO SUNDAY EVENING...THEN AGAIN AT INTERVALS ON MONDAY AND TUESDAY. THERE IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS...MAINLY ACROSS SOUTHERN IOWA DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE IN THE DAY ON SUNDAY AND TUESDAY. IAZ004>007-015>017-023>026-210415- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- 1110 PM CDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...THEN AGAIN FROM MONDAY NIGHT INTO TUESDAY. SEVERE WEATHER IS NOT EXPECTED. THE UPCOMING RAIN CHANCES...COMBINED WITH ONGOING SNOW MELT IN MINNESOTA...WILL LEAD TO MINOR TO POSSIBLY MODERATE FLOODING ALONG STREAMS AND RIVERS IN NORTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 5:27 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 48 min |
| Mar 20, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk | 8 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.